Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 312, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2002, 1:13 PM CDT for Jefferson County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2002, 1:13 PM CDT (18:13 UTC)
- Expired
- Jul 15, 2002, 1:50 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jefferson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS54 KJAN 151813
SVRJAN
MSC063-151850-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT MON JUL 15 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 150 PM CDT
* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER FAYETTE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
AFFECT THE HARRISTON...MCNAIR...PLEASANT HILL...AND RED LICK AREAS
THROUGH 150 PM.
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
LAT...LON 3172 9117 3161 9109 3169 9073 3179 9074
3179 9084 3184 9085What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:55 AM CDT, 10 hours 18 minutes earlier.
Area forecast discussion, Jul 15, 2:55 AM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 255 AM CDT MON JUL 15 2002 FORECAST IS MOST PROBLEMATIC IN THE SHORT TERM AS STRONG UPPER LEVEL WESTERLIES CONTINUE IN ASSOCIATION WITH A MID/UPPER LEVEL LOW CENTERED OVER THE OZARKS. BY MID WEEK...A QUICK TRANSITION IS PROGGED AS MODELS BRING THE CENTER OF SUBTROPICAL RIDGE OVER THE REGION. FOR TODAY...THE FORECAST AREA WILL BE UNDER FAVORABLE CONDITIONS FOR HIGH COVERAGE OF CONVECTIVE PRECIPITATION...A VERY MOIST AIRMASS WITH PRECIP WATER VALUES 2+ INCHES...CLOSE PROXIMITY TO 50+ KT UPPER JET...PERSISTENT LOW LEVEL THETAE ADVECTION AND PERTURBED MID LEVEL FLOW...ARE ALL PROGGED BY THE ETA AND AVN TO COINCIDE. YESTERDAYS RELATIVELY INACTIVE CONVECTIVE REGIME HAS LEFT MINIMAL CONVECTIVE DEBRIS COVERAGE OVER AREA...SO EXPECT INSOLATION WILL KICK IN EARLY TO HELP INITIATE DEVELOPMENT. CURRENTLY...SCATTERED SHOWERS/TSTMS ARE DEVELOPING OVER THE ARKLAMISS REGION...APPARENT SIGNS OF UPWARD VERTICAL MOTION IN PLACE. WILL ADJUST PRECIP CHANCES UPWARD TODAY... IN LINE WITH AVN/ETA MOS GUIDANCE. AS HAS BEEN THE CASE RECENTLY... AFTN TEMPS SHOULD HAVE A HARD TIME REACHING 90 WITH CLOUDS AND PRECIP EXPECTED TO DEVELOP EARLY ON. FOR TUESDAY THRU WEDNESDAY...BUILDING MID LEVEL RIDGE WILL DRY THINGS OUT WITH MORE TYPICAL SUMMER WX REGIME EXPECTED. BEST MOISTURE AXIS AND CONVERGENCE WILL BEGIN TO FOCUS FARTHER NORTHWEST...ESPECIALLY BY WEDNESDAY. A CORRESPONDING INCREASE IN AFTN TEMPS SHOULD BE FELT. CURRENT FORECAST OF ISOLATED TSTM COVERAGE FOR MOST AREAS TUES/WED LOOKS IN LINE WITH LATEST GUIDANCE. IN THE EXTENDED...THE LATEST AVN AND UKMET AGREE THAT THE VISIT BY THE SUBTROPICAL RIDGE CENTER TO THE FORECAST AREA WILL BE BRIEF... AND THAT ANOTHER DIP IN THE WESTERLIES WILL SEND MORE MID LEVEL ENERGY SOUTHWARD. WILL ADJUST PRECIP WORDING UP A BIT IN LATTER PERIODS OF FORECAST. PRELIM NUMBERS... JAN 88/72/91/73/93 73321 MEI 88/72/92/72/94 73221 .JAN... AR...NONE. LA...NONE. MS...NONE. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Jul 15, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.